Idaho, 2003

Wildfire in Idaho, September 21 to 23, 2003

September 21 to 23, 2003 · NWS PIH · 1 event in 1 county or zone

1000 acre Gannett fire burned sage and grass. No structural damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

1000 acre Gannett fire burned sage and grass. No structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 21, 2:00 AM MST, 6 hours earlier.

Area forecast discussion, Sep 21, 2:00 AM MST, 6 hours before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 AM MDT SUN SEP 21 2003

A BROAD AREA OF HIGH PRESSURE WILL CONTINUE ACROSS THE EASTERN
PACIFIC WITH NORTHWEST FLOW ALOFT EXTENDING INTO SOUTHEAST IDAHO.
JET STREAM REMAINS WELL TO THE NORTH AS WELL AS ANY EMBEDDED
DISTURBANCES IN THE FLOW RESULTING IN A CONTINUED DRY FORECAST WITH
A SLIGHT WARMING TREND.

LATEST GFS RUN LOOKS TO BE THE MOST REASONABLE RUN WE HAVE SEEN FOR
SEVERAL DAYS FOR THIS TIME OF YEAR.  WATER VAPOR IMAGERY SHOWS WEAK
AREA OF LOW PRESSURE AROUND 135W WITH NO CLEAR PROGRESSION.  SURVICK

KSFX...OPERATIONAL...VCP 32.

.PIH....NONE.
Hazardous weather outlook, Sep 21, 4:00 AM MST, 4 hours before
IDZ017>023-031-032-220000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT SUN SEP 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO
USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING
PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Blaine

When
September 21, 8:00 AM MST to September 23, 8:00 AM MST
Where
Blaine County, 1 mi E of Gannett
Reported by
INSURANCE COMPANY
Coordinates
43.412, -113.980 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337646.